Thank you for writing and we've glad you survived cancer!
Since it has been 13 years since chemo, I'm not sure a connection can be made unless it started 12/13 years ago. But cancer cancer can certainly cause neuropathy.
Many types of chemotherapy drugs not only damage the cancer cells but can also damage some of your normal cells. This can create side effects. Side effects will vary between chemotherapy treatments.
Your cold feet may be caused by peripheral neuropathy caused by the chemo treatments. Peripheral neuropathy is caused by nerve damage.
TENS Therapy can help.
The TENS machine was invented by a neurosurgeon called Norman Shealy. He was the first doctor to look at the issue of chronic pain and he set up the first pain management clinic, the Shealy Institute, in 1971. TENS machines have been used for back pain, sports injuries and more recently, by women in labor as an effective and drug free method of pain relief - or anyone feeling pain.
TENS stands for Transcutaneous Electrical Nerve Stimulator. Transcutaneous means through the skin. Electrodes are placed on the skin (on the lower back area) with sticky pads. Tiny electrical impulses are then sent through the electrodes. These electrical impulses cause the body to produce endorphins, which are natural painkillers.
The impulses can be increased with a dial or push button according to your level of pain and some TENS machines also have a ‘burst’ function for sudden increases in pain. If the machine is set at a high pulse level, it can also block pain by temporarily shutting down the nerves that report pain. This is called blocking the pain gate. High electrical pulses can also feel slightly uncomfortable and mask the sensation of pain.
Over-the-counter pain medications can help or your doctor may be able to prescribe something else.
Acupuncture and massage can also help with chemo pain.
Has your oncologist or doctor given you suggestions?
We look forward to hearing back from you!